Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Blacksburg, VA

June 26, 20134 counties in North Carolina; Henry County, Pittsylvania County, City of Danville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 26, 2013, 4:20 PM EDT for 4 counties in North Carolina; Henry County, Pittsylvania County, City of Danville, Virginia. It was in force for 70 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 4:20 PM EDT (20:20 UTC)
Expired
Jun 26, 2013, 5:30 PM EDT
In force
70 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, Yadkin County, NC, City of Danville, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:24 PM EDTTSTM WND DMGEast Bend, NCTREE DOWN
Jun 26, 4:37 PM EDTTSTM WND DMG4 W Eden, NCSEVERAL TREES/WIRES DOWN. ONE TREE ON A CAR ON RHODES ROAD.
Jun 26, 4:44 PM EDTTSTM WND DMG1 N Danville City, VATWO TREES DOWN ON THE NORTH SIDE OF THE CITY, ONE OF WHICH WAS ON A POWER LINE.
Jun 26, 4:44 PM EDTTSTM WND DMG6 Wsw Blairs, VAA COUPLE OF TREES DOWN OUTSIDE THE CITY OF DANVILLE, BUT WITH DANVILLE ADDRESSES, ONE OF WHICH WAS ON CAMP VIEW ROAD.
Jun 26, 4:45 PM EDTHAIL 1Eden, NCQUARTER SIZE HAIL REPORTED ON STADIUM DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:55 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WUUS51 KRNK 262020
SVRRNK
NCC033-157-169-197-VAC089-143-590-262130-
/O.NEW.KRNK.SV.W.0101.130626T2020Z-130626T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 530 PM EDT

* AT 420 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SANDY RIVER TO PINE HALL TO SHACKTOWN...AND WERE
  MOVING TO THE SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAYFIELD...
  PROVIDENCE...
  DANVILLE CITY...
  EDEN...
  AND REIDSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3607 8088 3611 8087 3640 8013 3681 7967
      3659 7921 3654 7921 3654 7914 3626 7915
      3624 7918 3626 8045 3616 8044 3612 8046
      3611 8051 3605 8050
TIME...MOT...LOC 2020Z 306DEG 23KT 3672 7966 3637 8005 3615 8061 

$$

KK
2 follow-up statements
045 
WWUS51 KRNK 262049
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT WED JUN 26 2013

VAC089-262058-
/O.CAN.KRNK.SV.W.0101.000000T0000Z-130626T2130Z/
HENRY VA-
449 PM EDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN HENRY COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3612 8078 3637 8009 3654 7980 3654 7972
      3661 7970 3673 7949 3659 7921 3654 7921
      3654 7914 3626 7915 3624 7918 3625 8039
      3623 8045 3616 8044 3612 8046 3611 8051
      3605 8051
TIME...MOT...LOC 2048Z 306DEG 23KT 3662 7950 3627 7989 3605 8045 

$$

NCC033-157-169-197-VAC143-590-262130-
/O.CON.KRNK.SV.W.0101.000000T0000Z-130626T2130Z/
ROCKINGHAM NC-STOKES NC-YADKIN NC-CASWELL NC-PITTSYLVANIA VA-
CITY OF DANVILLE VA-
449 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT

FOR ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
   
AT 445 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WESTOVER HILLS TO BETHANY TO CLEMMONS...AND WERE
MOVING TO THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
MAYFIELD...
PROVIDENCE...
DANVILLE CITY...
EDEN...
AND REIDSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3612 8078 3637 8009 3654 7980 3654 7972
      3661 7970 3673 7949 3659 7921 3654 7921
      3654 7914 3626 7915 3624 7918 3625 8039
      3623 8045 3616 8044 3612 8046 3611 8051
      3605 8051
TIME...MOT...LOC 2045Z 306DEG 23KT 3662 7950 3627 7989 3605 8045 

$$

KK
784 
WWUS51 KRNK 262128
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT WED JUN 26 2013

NCC033-157-169-197-VAC143-590-262137-
/O.EXP.KRNK.SV.W.0101.000000T0000Z-130626T2130Z/
ROCKINGHAM NC-STOKES NC-YADKIN NC-CASWELL NC-PITTSYLVANIA VA-
CITY OF DANVILLE VA-
528 PM EDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
ROCKINGHAM...SOUTHEASTERN STOKES...SOUTHERN YADKIN...
CASWELLSOUTHWESTERN PITTSYLVANIA COUNTY AND THE CITY OF DANVILLE WILL
EXPIRE AT 530 PM EDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3612 8078 3637 8009 3654 7980 3654 7972
      3661 7970 3673 7949 3659 7921 3654 7921
      3654 7914 3626 7915 3624 7918 3625 8039
      3623 8045 3616 8044 3612 8046 3611 8051
      3605 8051
TIME...MOT...LOC 2127Z 306DEG 23KT 3662 7950 3627 7989 3605 8045 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:31 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 26, 1:31 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 PM EDT WED JUN 26 2013

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL CONTINUE A WARM MOIST SUBTROPICAL
FEED OF AIR INTO THE MID ATLANTIC REGION THIS AFTERNOON INTO
THURSDAY AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST.
THIS FRONTAL BOUNDARY IS EXPECTED TO SLOW DOWN AND EVENTUALLY
STALL SOMEWHERE OVER THE MID-ATLANTIC REGION THIS WEEKEND AS IT
ENCOUNTERS THE BERMUDA HIGH WHICH IS NOT EXPECTED TO MOVE VERY
MUCH FOR THE FORESEEABLE FUTURE. THIS REGIME WILL PROMOTE A DAILY
THREAT OF SHOWERS AND STORMS INTO THE WEEKEND.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM WEDNESDAY...

DECREASING POPS FOR THE FIRST HALF OF THE MORNING...THEN AMPING UP
POPS ACROSS THE SOUTHWEST (MTN EMPIRE) WHERE ACTIVITY IS
APPROACHING FROM KENTUCKY. LINEAR TIMING HAS THESE STORMS
ENTERING AROUND NOON. LOW CLOUDS ALONG WESTERN SLOPES SHOULD KEEP
THESE STORMS FROM BECOMING TO STRONG THROUGH THE MORNING.
WESTERLY FLOW ACROSS THE MOUNTAINS MAY HAVE THESE STORMS
DECREASING IN AREAL COVERAGE THROUGH THE REST OF THE
MORNING...THEN RE-FIRING TOWARDS THE BLUE RIDGE AND/OR FOOTHILLS
EARLY THIS AFTERNOON. HOWEVER...CAPE VALUES ACROSS THE MOUNTAINS
THIS MORNING ARE IN THE RANGE OF 1500 (NORTH) TO NEAR 3000
(SOUTH). EVEN THOUGH STORM COVERAGE MAY DECREASE...A FEW MAY
BECOME STRONG TO SEVERE CROSSING THE MOUNTAIN EMPIRE INTO THE
GRAYSON/NW NC HIGHLANDS AND SOUTHERN NEW RIVER VALLEY.

PREVIOUS DISCUSSION...AS OF 500 AM WEDNESDAY...

SHOWERS/STORMS ONGOING ACROSS THE OHIO VALLEY THIS MORNING PER
UPPER LEVEL TROF OVER THE WESTERN GREAT LAKES. MYRIAD OF
MESOSCALE CONVECTIVE SYSTEMS (MCS) HAVE EVOLVED OVER TIME WITH
CLUSTERS OF STORMS AND LINE SEGMENTS MOVING EAST ACROSS
IL/IN/OH/PA. THIS MCS LADEN ENVIRONMENT WHICH RESIDES JUST
UPSTREAM OF OUR AREA CREATES FORECAST TIMING CHALLENGES BEYOND
WHAT ANY MODEL CAN RESOLVE. THE ENVIRONMENT TODAY AND TONIGHT WILL
CERTAINLY SUPPORT DEEP CONVECTION...BUT DOUBT MODELS WILL BE ABLE
TO TIME EVERY LITTLE MCS THAT GETS GENERATED. AS SUCH...HAVE TO
TAKE MORE OF A SHOT GUN APPROACH FOR POPS UNTIL RADAR TRENDS
SUPPORT OTHERWISE. WE THINK ITS A GIVEN THAT SHOWERS/STORMS WILL
FORM IN THE USUAL PLACES THIS AFTERNOON...WITH FOCUS ALONG THE
BLUE RIDGE EARLY-MID AFTERNOON AND INTO THE PIEDMONT THIS
EVENING. TIMING OF THE ACTIVITY THAT MOVES IN FROM THE OHIO VALLEY
WILL DEPEND LARGELY ON HOW INTACT THE MORNING OUTFLOW BOUNDARIES
AND ASSOCIATED MESOSCALE VORTICIES (MCV) PROPAGATE THIS AFTERNOON.
CORFIDI VECTOR FORECAST THIS AFTERNOON SUGGEST ANY UPSTREAM
ACTIVITY WOULD BE MOVING ON A 270-290 DEGREE TRAJECTORY...THUS WE
COULD VERY WELL BE LOOKING AT THE ARRIVAL OF SOMETHING FROM THAT
GENERAL DIRECTION...ENTERING OUR NORTHWESTERN CWA AS EARLY AS THIS
AFTERNOON. MODELS SUGGEST A LATER TIMING...OF AFTER MIDNIGHT
TONIGHT...BUT I WOULD NOT PUT A LOT OF CREDENCE ON THE SYNOPTIC
MODELS IN THIS SORT OF SITUATION.

LOCAL ENVIRONMENT...PER FULL INSOLATION TODAY...SHOULD YIELD
MODERATE TO STRONG INSTABILITY. THIS WILL FUEL PULSE STORMS FOR
THE ACTIVITY THAT DEVELOPS INOF THE BLUE RIDGE AND LEE TROF
CONVERGENCE...IN ADDITION TO ANY ORGANIZED MCS ACTIVITY THAT MOVES
DOWNSTREAM FROM THE OHIO VALLEY. THAT SAID...THE ACTIVITY THAT
FORMS LEE OF THE BLUE RIDGE AND MOVES INTO THE PIEDMONT SHOULD
FADE WITH LOSS OF DIURNAL HEATING. HOWEVER...ANY ORGANIZED ACTIVITY
THAT MOVES DOWNSTREAM FROM THE OHIO VALLEY WILL NOT...AS IT WILL
BE DRIVEN BY STRONGER DYNAMICS FROM THE APPROACHING UPPER LEVEL
TROF. FOR TONIGHT...MAINTAINED SOMEWHAT HIGHER THREAT FOR
STORMS...ESP THE NORTHWESTERN CWA...PER INCREASING THREAT THAT MCS
RELATED FEATURES WILL REACH OUR CWA EVEN DURING THE OVERNIGHT
HOURS.

TEMPERATURES TODAY AND TONIGHT...VERY SIMILAR TO THE LAST 48
HOURS. USED PERSISTENCE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
AS OF 430 AM EDT WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO WIDESPREAD ON
THURSDAY AS A LOW PRESSURE SYSTEM MOVES EASTWARD NEAR THE OHIO RIVER
VALLEY...DRAGGING A COLD FRONT ACROSS OUR AREA DURING THE AFTERNOON
AND EVENING. DESPITE THE SPOTTY CONVECTION DEVELOPING DURING LATE
MORNING...BELIEVE WE WILL START THE DAY WITH ENOUGH SUNSHINE AND
HEATING TO ALLOW TEMPERATURES TO CLIMB INTO THE UPPER 80S AND LOW
90S ACROSS THE EAST...WHILE HIGHS WILL REACH INTO THE LOW TO MID 80S
ACROSS THE MOUNTAINS. THE HEATING...WHEN COMBINED WITH CONVERGENCE
AHEAD OF THE COLD FRONT...WILL ALLOW SOME STORMS TO BECOME
SEVERE...AND BELIEVE WE WILL SEE A SLIGHTLY STRONGER SEVERE THREAT
ACROSS THE PIEDMONTS THURSDAY EVENING...WITH BOTH WIND AND HAIL AS
PRIMARY THREATS. AS WE APPROACH LATE EVENING...SHOWER AND
THUNDERSTORM ACTIVITY WILL BEGIN TO WANE WITH THE LOSS OF DAYTIME
HEATING. HOWEVER THE EASTWARD MOVEMENT OF THE FRONT WILL BEGIN TO
STALL ACROSS THE COASTAL PLAIN THURSDAY NIGHT...PROVIDING FOCUS FOR
ADDITIONAL CONVECTION THROUGH THE END OF THE WEEK.

ON FRIDAY...UPPER LEVEL FLOW WILL BECOME INCREASINGLY NORTHWESTERLY
AS A LARGE UPPER LEVEL RIDGE BECOMES ESTABLISHED ACROSS THE
ROCKIES...WHILE AN UPPER LOW SETTLES ACROSS THE GREAT LAKES. AS
SUCH...EXPECT ROUNDS OF SHOWERS AND THUNDERSTORMS TO DEVELOP FRIDAY
AND SATURDAY AFTERNOONS AS HEATING INCREASES...WHICH WILL CONTINUE
THROUGH SUNSET BEFORE DIMINISHING WITH THE LOSS OF DAYTIME HEATING.
SOME STORMS WILL BE STRONG TO SEVERE...AND CAPABLE OF PRODUCING
GUSTY WINDS AND LARGE HAIL...IN ADDITION TO LOCALLY HEAVY RAIN.
PATCHY DENSE FOG WILL ALSO BE POSSIBLE EACH NIGHT IN THE RIVER
VALLEYS AND ACROSS AREAS WHICH RECEIVED SIGNIFICANT RAINFALL THE
EVENING BEFORE.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 315 PM EDT TUESDAY...

AN UPPER LEVEL RIDGE WILL RESIDE OVER THE WESTERN UNITED STATES FOR
SUNDAY...WHILE A BROAD UPPER LEVEL TROUGH HOLDS OVER THE GREAT LAKES
AND THE MID ATLANTIC. BECAUSE OF THIS OVERALL PATTERN...UNSETTLED
WEATHER WILL CONTINUE INTO THE EARLY PART OF NEXT WEEK...AS SMALL
DISTURBANCES PASS OVERHEAD AROUND THE PERIPHERY OF THE TROUGH.
CHANCES OF THUNDERSTORMS DUE TO DIURNAL HEATING...FAVORABLE DYNAMICS
ALOFT...AND OROGRAPHIC LIFT ALONG THE BLUE RIDGE...WILL REMAIN
PREVALENT IN THE AFTERNOONS AND EVENINGS...BEFORE EVENTUAL TAPERING
TO SHOWERS DURING THE NIGHTS AND MORNINGS.

BOTH THE 12Z GFS AND THE 00Z ECMWF DEPICT THE TROUGH RETROGRADING
SLIGHTLY BY MONDAY AND TUESDAY. THUS...THIS TREND OF UNSETTLED
WEATHER DOES NOT APPEAR TO HAVE A CLEAR END IN SIGHT INTO THE
FOLLOWING WEEK. FAIRLY SIGNIFICANT CLOUD COVER...DEWPOINTS IN THE
60S...AND THE OVERHEAD TROUGH...WILL KEEP THE DIURNAL RANGE LIMITED
WITH REGARD TO TEMPERATURES...WHICH WERE KEPT IN GOOD AGREEMENT WITH
THE LATEST HPC GUIDANCE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 110 PM EDT WEDNESDAY...

BROKEN AREA OF CONVECTION SLOWLY MOVING INTO WESTERN AREAS ATTM
WITH GREATEST IMPACT TO THE KBLF/KLWB SITES CURRENTLY AND PERHAPS
KBCB/KROA AFTER 19Z/2PM. THESE SHRA/TSRA WILL LIKELY BRING A
PERIOD OF MVFR/OCNL IFR TO THE WESTERN LOCATIONS THIS AFTERNOON
WITH LESS COVERAGE FARTHER EAST WHERE WILL CONTINUE WITH A VCTS
MENTION. GUSTY WINDS ALSO POSSIBLE SO INCLUDING BRIEF GUSTS WITH
SOME OF THE STRONGER STORMS ESPCLY NEAR KBLF IN THE NEXT HOUR OR
TWO. IF THE AREA OF CONVECTION ORGANIZES MORE THEN COULD BE
LOOKING AT MORE WIDESPREAD MVFR/IFR FARTHER EAST WITH SHRA
LINGERING INTO THE EVENING...BUT TOO IFFY TO EXTEND PREVAILING
TSRA COVERAGE TO KDAN ATTM.

OTRW EXPECTING SHOWERS TO SLOWLY FADE AFTER SUNSET GIVING WAY TO
PATCHY FOG ESPCLY WHERE AFTERNOON RAINFALL OCCURRED. HOWEVER NEXT
UPSTREAM MCS POSES THE THREAT FOR ADDED SHRA/TSRA AFTER MIDNIGHT
AND ESPCLY OVER THE WEST BY DAYBREAK THURSDAY. FASTER MOVEMENT
THAN PROGGED COULD CAUSE SHRA TO RUN EARLIER THAN MOST BUFKIT
MODEL PROGS. THUS KEEPING A PREVAILING SHRA ACROSS SE WVA LATE
TONIGHT WITH VCTS MENTION AS TSRA POSSIBLE GIVEN UPPER SUPPORT
DESPITE BEING LATE AT NIGHT. WILL CARRY THIS PROBABLE BAND OF
CONVECTION EAST TO KBCB EARLY THURSDAY AND THEN ONLY INCLUDE A
VCSH ELSW IN THE MORNING WHERE CONFIDENCE IS LOWER IN SEEING THE
SYSTEM CROSS THE BLUE RIDGE FOR NOW. ONCE THIS PASSES EXPECTING
MOSTLY VFR IN SCTD/BKN CU NEAR OR AFTER THE END OF THE VALID TAF
PERIOD THURSDAY AFTERNOON.

.AVIATION EXTENDED...

WE WILL BE TRANSITIONING FROM A FLAT UPPER RIDGE TO A BLOCKY
PATTERN...WITH AN EASTERN CONUS TROF/WESTERN CONUS RIDGE...THROUGH
THE EXTENDED PERIOD. SFC HIGH OFF THE EAST COAST WILL KEEP WARM AND
MOIST AIR OVER THE REGION WITH A SERIES OF WAVES RIPPLING THROUGH
THE FLOW. THIS WILL PRIMARILY LEAVE US WITH AN UNSTABLE AIRMASS IN A
WEAKLY FORCED CONVECTIVE ENVIRONMENT THROUGH MONDAY. EXPECT A
DIURNAL PATTERN OF CONVECTION WITH VFR IN THE MORNING...THEN MVFR
WITH SHRA/TSRA IN THE AFTERNOON AND EVE...THEN POSSIBLE IFR WITH
NOCTURNAL FOG/STRATUS.
&&

.EQUIPMENT...
KFCX RADAR IS CURRENTLY BACK OPERATIONAL BUT IS BEING MONITORED
FOR ADDITIONAL PEDESTAL FAULT ISSUES...WHICH COULD CAUSE THE
RECEIVER TO GO INTO STANDBY MODE.
&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/PM
NEAR TERM...PM/RCS
SHORT TERM...NF
LONG TERM...PW
AVIATION...JH/PM
EQUIPMENT...PM
Hazardous weather outlook, Jun 26, 3:01 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
301 PM EDT WED JUN 26 2013

VAZ032>035-043>047-058-059-271915-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
301 PM EDT WED JUN 26 2013

...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING.
THE MAIN THREAT WOULD BE DAMAGING THUNDERSTORM WINDS. STORMS HAVE
FORMED NEAR THE BLUE RIDGE THIS AFTERNOON AND WILL MOVE EAST INTO
THE PIEDMONT BY THIS EVENING. ADDITIONAL STORMS ARE EXPECTED TO
MOVE INTO THE AREA FROM THE OHIO VALLEY LATER TONIGHT INTO
TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A DAILY THREAT OF THUNDERSTORMS CAN BE EXPECTED THROUGH THE
UPCOMING WEEKEND. SOME OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING WINDS AS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ007-009>020-022>024-WVZ042>045-271915-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
MERCER-SUMMERS-MONROE-GREENBRIER-
301 PM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A THREAT OF STRONG STORMS EARLY THIS AFTERNOON AND
EVENING. THE MAIN THREAT WOULD BE DAMAGING THUNDERSTORM WINDS.
STORMS HAVE FORMED NEAR THE BLUE RIDGE THIS AFTERNOON AND WILL
MOVE EAST INTO THE PIEDMONT BY THIS EVENING. ADDITIONAL STORMS ARE
EXPECTED TO MOVE INTO THE AREA FROM THE OHIO VALLEY LATER TONIGHT
INTO TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A DAILY THREAT OF THUNDERSTORMS CAN BE EXPECTED THROUGH THE
UPCOMING WEEKEND. SOME OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING WINDS AS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 26, 3:12 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND GST     ROANOKE                 37.28N 79.96W
06/26/2013  M71 MPH          CITY OF ROANOKE    VA   ASOS

            WIND GUST TO 71MPH MEASURED AT THE AIRPORT

&&

MBS
Local storm report, Jun 26, 3:26 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     ROANOKE                 37.28N 79.96W
06/26/2013                   CITY OF ROANOKE    VA   911 CALL CENTER

            SCATTERED REPORTS OF TREES/WIRES DOWN IN ROANOKE

&&

MBS
Local storm report, Jun 26, 3:38 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             5 NW ROANOKE            37.32N 80.04W
06/26/2013  E0.25 INCH       CITY OF SALEM      VA   PUBLIC

            PEA SIZE HAIL WITH A MEASURED GUST 52MPH

&&

MBS
Local storm report, Jun 26, 3:40 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             6 NW STEWARTSVILLE      37.33N 79.87W
06/26/2013  E0.50 INCH       ROANOKE            VA   PUBLIC

            MARBLE SIZE HAIL REPORTED VIA TWITTER

&&

MBS
Local storm report, Jun 26, 3:41 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     1 E STEWARTSVILLE       37.26N 79.78W
06/26/2013                   BEDFORD            VA   PUBLIC

            LARGE LIMB DOWN NEAR GOODVIEW ELEMENTARY SCHOOL AND
            POSSIBLY ADDITIONAL TREE DAMAGE IN THE AREA. ALSO SOME
            HAIL SMALLER THAN PENNIES.

&&

SK
Local storm report, Jun 26, 4:12 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND DMG     WIRTZ                   37.08N 79.90W
06/26/2013                   FRANKLIN           VA   911 CALL CENTER

            A COUPLE OF TREES DOWN IN WIRTZ

&&

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:42 PM EDTSpecial Weather StatementRNKWilkes63 min
Jun 26, 3:24 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes, Surry, Yadkin66 min
Jun 26, 1:36 PM EDTSpecial Weather StatementRNKGiles, Pulaski54 min
Jun 26, 1:57 PM EDTSpecial Weather StatementRNKCraig, Roanoke, City of Salem48 min
Jun 26, 2:09 PM EDTSevere Thunderstorm WarningRNKCraig, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more66 min
Jun 26, 2:16 PM EDTSpecial Weather StatementRNKPatrick, City of Galax59 min
Jun 26, 2:37 PM EDTAreal Flood AdvisoryRNKBotetourt, Craig, Floyd, Franklin, Giles, Montgomery and 5 more3 hr
Jun 26, 2:50 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Floyd, Franklin, Roanoke, City of Roanoke and 1 more55 min
Jun 26, 3:44 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Henry, Pittsylvania61 min
Jun 26, 4:44 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell46 min
Jun 26, 5:00 PM EDTSevere Thunderstorm WarningRNKBuckingham60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.